Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 9, 2017, 5:56 PM CDT for Cameron County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 9, 2017, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 30 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498
WWUS84 KBRO 092256
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
556 PM CDT WED AUG 9 2017
TXZ257-092345-
Coastal Cameron TX-
556 PM CDT WED AUG 9 2017
...SPECIAL WEATHER STATEMENT...
At 553 PM CDT, Doppler radar was tracking a tropical rain band
extending along a line from the mouth of the Rio Grande to nearly 20
nautical miles off the coast of South Padre Island. Movement was
northwest at 10 mph towards Port Isabel and South Padre Island.
Winds of up to 30 mph and isolated cloud to ground lightning will be
possible with these storms.
Locations impacted include...
South Padre Island, U.s. Coast Guard Station, Beach Access Five,
Beach Access Four, South Padre Island Convention Center, South Padre
Island Birding Center, South Padre Island Police Department, Boca
Chica Beach and Port Isabel--Laguna Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2605 9716 2598 9714 2595 9715 2602 9716
2603 9716 2605 9718 2606 9717 2605 9717
2606 9716 2607 9717 2610 9717 2615 9718
2616 9718 2617 9717 2607 9716 2607 9714
TIME...MOT...LOC 2253Z 150DEG 7KT 2608 9680 2592 9731
$$
BirchfieldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:44 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 2:44 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
244 PM CDT Wed Aug 9 2017
.SHORT TERM (Tonight through Thursday Night): Satellite and radar
images indicate convection across the southwest Gulf of Mexico
associated with the outer bands/outflow of Tropical Storm Franklin
across the Bay of Campeche this afternoon. Franklin is expected
to strengthen to a hurricane before it makes landfall along the
eastern Mexican coast late tonight into early Thursday well to the
south of the Rio Grande valley. The main impacts from Franklin
will be along the lower Texas coast as swells from the storm move
towards the coastal sections late tonight into Thursday. Expect
the risk of rip currents to increase this evening into Thursday
and remain high through Thurs night. In addition...the swells will
provide high surf and minor tidal overwash near high tide along
area beaches tonight into Thursday. In addition to the coastal
impacts...rain chances will increase late tonight into Thursday as
tropical moisture from Franklin moves into northeast Mexico and
the Rio Grande valley. Some of the outer rain bands from Franklin
may also move across southeast portions of the CWA as well as
across the southern portions of the lower TX coastal waters late
tonight into Thursday. With abundant tropical moisture...heavy
rainfall is possible with showers and thunderstorms late tonight
into Thursday. Rain chances will diminish Thurs night as Franklin
moves further inland across eastern Mexico Thurs afternoon.
Temperatures Thurs afternoon will be not as hot as the previous
days as the increase in cloud cover and rain chances limits
diurnal heating across the CWA Thursday.
.LONG TERM (Friday through Wednesday): The long term forecast is
dominated by the return of the strong summertime H5 ridge across
Texas. This will bring considerable dry air aloft back into south
Texas, beginning later Friday, with most models continuing the
deep dry air through the remainder of the next 10 days. Since the
dry air will filter in starting at midlevels Friday and work it's
way closer to the surface, have held on to some rain chances for
mainly Friday morning for residual moisture from Franklin, mainly
along the seabreeze, but getting more pessimistic after seeing
consistency of latest model run moisture profile. With the amount
of drier air aloft and the length of time it will be settling into
the region, will continue with the considerable increase in
temperatures starting this weekend, and with further increases as
the week progresses as the surface really dries out. Would not be
surprised to see multiple record highs broken, especially at KMFE
next week.
&&
.MARINE:
Tonight through Thursday night: Seas were near 2 feet
with northeast winds near 8 knots at buoy020 and near 7 feet with
east winds near 14 knots at buoy002. Swells near 5 feet with a
period near 9 seconds were also observed at buoy002. Light to
moderate east winds will prevail across the coastal waters tonight
as Tropical Storm Franklin across the Bay of Campeche moves
inland across the Mexican coast late tonight into early Thursday.
Swells from Franklin will continue to move into the offshore
waters of the lower Texas coast tonight into Thursday. Will
continue SCA for hazardous seas for the offshore waters tonight
through Thursday night. Light east to southeast winds winds will
prevail across the lower TX coast Thursday into Thurs night as
Franklin continues to move further inland across eastern Mexico
and surface high pressure prevails across the northeast Gulf of
Mexico.
Friday through Sunday: Marine conditions will be improving
through the weekend as the effects from Franklin wane and surface
high pressure pushes further west across the northern Gulf. This
will keep gradient fairly weak across the region, with southeast
winds generally 10 to 15 knots each day. Seas Friday will be
decreasing from 5 feet early, settling around 3 feet for Saturday
and Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 92 80 93 / 30 50 20 20
BROWNSVILLE 79 93 79 94 / 30 40 20 30
HARLINGEN 78 95 77 96 / 30 50 20 20
MCALLEN 80 95 80 99 / 30 50 20 20
RIO GRANDE CITY 79 95 78 100 / 30 50 20 10
SOUTH PADRE ISLAND 82 87 81 88 / 30 50 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from 7 PM CDT this evening through
Thursday evening for TXZ251-256-257.
High Surf Advisory from 7 PM this evening to 10 PM CDT Thursday
for TXZ251-256-257.
GM...Small Craft Advisory for hazardous seas until 10 AM CDT Friday
for GMZ170-175.
Small Craft Advisory for hazardous seas from 7 PM this evening
to 10 AM CDT Friday for GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/64Hazardous weather outlook, Aug 9, 5:17 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 517 PM CDT Wed Aug 9 2017 TXZ248>257-102230- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 517 PM CDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A High Surf Advisory is in effect for the lower Texas coast tonight. A high risk of rip currents is also in effect at area beaches of South Padre Island and Boca Chica Beach tonight. Locally heavy rainfall is possible with scattered showers and thunderstorms tonight. Localized street flooding and ponding of water in low-lying areas is possible where the heaviest rain occurs. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Surf Advisory will continue for the lower Texas coast Thursday and Thursday night. A high risk of rip currents will continue at area beaches of South Padre Island and Boca Chica Beach Thursday and Thursday evening. Minor coastal flooding is also likely along the lower Texas coast Thursday. Locally heavy rainfall is possible with scattered showers and thunderstorms Thursday. Localized street flooding and ponding of water in low-lying areas is possible where the heaviest rain occurs. An elevated risk of rip currents is possible at area beaches Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 517 PM CDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisories for hazardous seas are in effect for all Gulf waters off the lower Texas coast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories for hazardous seas will continue for all Gulf waters Thursday through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 9, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
556 PM CDT WED AUG 9 2017
TXZ257-092345-
Coastal Cameron TX-
556 PM CDT WED AUG 9 2017
...SPECIAL WEATHER STATEMENT...
At 553 PM CDT, Doppler radar was tracking a tropical rain band
extending along a line from the mouth of the Rio Grande to nearly 20
nautical miles off the coast of South Padre Island. Movement was
northwest at 10 mph towards Port Isabel and South Padre Island.
Winds of up to 30 mph and isolated cloud to ground lightning will be
possible with these storms.
Locations impacted include...
South Padre Island, U.s. Coast Guard Station, Beach Access Five,
Beach Access Four, South Padre Island Convention Center, South Padre
Island Birding Center, South Padre Island Police Department, Boca
Chica Beach and Port Isabel--Laguna Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2605 9716 2598 9714 2595 9715 2602 9716
2603 9716 2605 9718 2606 9717 2605 9717
2606 9716 2607 9717 2610 9717 2615 9718
2616 9718 2617 9717 2607 9716 2607 9714
TIME...MOT...LOC 2253Z 150DEG 7KT 2608 9680 2592 9731
BirchfieldThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:21 PM CDT | Special Weather Statement | BRO | Jim Hogg | 39 min |
| Aug 8, 7:41 PM CDT | Special Weather Statement | BRO | Jim Hogg | 49 min |
| Aug 8, 7:55 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 65 min |
| Aug 8, 8:05 PM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| Aug 8, 8:14 PM CDT | Special Weather Statement | BRO | Starr | 46 min |
| Aug 8, 8:27 PM CDT | Special Weather Statement | BRO | Jim Hogg | 48 min |
| Aug 8, 8:39 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr | 81 min |
| Aug 8, 9:17 PM CDT | Special Weather Statement | BRO | Jim Hogg | 43 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.